Cystic Maculopathy with Normal Capillary Permeability Secondary to Docetaxel

Bruce Teitelbaum, and DAVID J. TRESLEY

Optometry and Vision Science · 2003 · 75 citations · 8 references

Concepts

Abstract

BACKGROUND: Cystic maculopathy without leakage on fluorescein angiography has been described in cases of toxicity to niacin. We present a similar case of cystic maculopathy due to docetaxel (Taxotere) in the treatment of breast cancer. CASE REPORT: A 53-year-old Asian female presented with complaints of decreased vision soon after the initiation of treatment for breast cancer with docetaxel. A cystic maculopathy with a normal fluorescein angiogram was found on examination. Significant improvement in visual acuity along with resolution of the cystic maculopathy was found after changing to an alternate antineoplastic agent. CONCLUSION: Docetaxel may be associated with cystic maculopathy that does not display angiographic evidence of abnormal capillary permeability.

References

8